Alert archive / Alabama / Tornado Warnings in 2000
Tornado Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Feb 13, 2000, 2:19 PM CST for Lowndes County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2000, 2:19 PM CST (20:19 UTC)
- Expired
- Feb 13, 2000, 3:00 PM CST
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Lowndes County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBMX 132020 TORBHM ALC085-132100- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 219 PM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * TORNADO WARNING FOR... EASTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 300 PM CST. * AT 219 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 8 MILES WEST OF FORT DEPOSIT...MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 300 PM CST... FORT DEPOSIT... HAYNEVILLE... EVACUATE MOBILE HOMES AND GO TO A STURDY BUILDING. IN A STURDY BUILDING MOVE TO A PLACE OF SAFETY...AWAY FROM WINDOWS...IN AN INTERIOR ROOM ON THE LOWEST FLOOR IF YOU ARE IN THE PATH OF THIS TORNADO.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 13, 10:22 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Feb 13, 10:22 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1022 AM CST SUN FEB 13 2000 FORECAST LOOKS GOOD. WILL UPDATE WORDING ABOUT 17Z TO REMOVE REFERENCE TO BECOMING AND THIS AFTERNOON. ALSO PREPARING FOR AN 18Z UPPER AIR RELEASE. .BHM...NONE
In the hours before
Special weather statement, Feb 13, 9:30 AM CST, 4 hours 49 minutes before
ALZ001>038-040>050-131730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 930 AM CST SUN FEB 13 2000 ...SEVERE WEATHER POSSIBLE LATE THIS AFTERNOON AND ESPECIALLY TONIGHT... A LOW PRESSURE AREA ACROSS THE SOUTH-CENTRAL PLAINS WILL GATHER STRENGTH THIS MORNING...AND THEN MOVE RAPIDLY NORTHEASTWARD DURING THE AFTERNOON...AND INTO TONIGHT. AS THE LOW PRESSURE AREA APPROACHES...STRONG WINDS AT THE SURFACE...AND ALOFT...ARE FORECAST TO DEVELOP ACROSS THE AREA BY LATE THIS AFTERNOON AND EVENING. WARM...MOIST AIR WILL BE TRANSPORTED ACROSS THE AREA...AND THE ATMOSPHERE IS EXPECTED TO DESTABILIZE QUICKLY. AT THE STORM PREDICTION CENTER HAS PLACED AN AREA...WEST OF A ROGERSVILLE...BIRMINGHAM...TUSCALOOSA LINE UNDER A MODERATE RISK OF SEVERE WEATHER. THE REST OF NORTH...AND CENTRAL ALABAMA AREA UNDER A SLIGHT RISK. AT THIS TIME...A LINE OF THUNDERSTORMS IS EXPECTED TO ENTER THE WESTERN SECTIONS OF THE STATE BY 6 PM THIS EVENING. THE LINE OF THUNDERSTORMS WILL MOVE RAPIDLY ACROSS THE AREA...FROM WEST TO EAST OVERNIGHT. ISOLATED SUPERCELLS...ALONG WITH THE POTENTIAL FOR TORNADOES WILL ACCOMPANY THIS LINE OF THUNDERSTORMS ACROSS THE AREA. IN ADDITION...DAMAGING STRAIGHT LINE WIND GUSTS GREATER THAN 60 MPH...LARGE HAIL...AND FREQUENT LIGHTNING CAN BE ANTICIPATED. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. ALL PERSONS ACROSS THE STATE ARE ENCOURAGED TO REVIEW THEIR SEVERE WEATHER PLANS. WATCHES AND WARNINGS ARE ANTICIPATED LATE THIS AFTERNOON... AND ESPECIALLY TONIGHT. EMERGENCY MANAGEMENT PERSONNEL AS WELL AS LAW ENFORCEMENT AGENCIES MAY WANT TO MAKE PLANS FOR A PROLONGED WEATHER EVENT THAT WILL LAST THROUGH THE OVERNIGHT HOURS TONIGHT.
Special weather statement, Feb 13, 2:07 PM CST, 12 minutes before
ALZ001>038-040>050-132300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 207 PM CST SUN FEB 13 2000 ...SEVERE WEATHER POSSIBLE LATE THIS AFTERNOON AND INTO TONIGHT... AN AREA OF LOW PRESSURE WAS MOVING ACROSS PARTS OF ARKANSAS THIS AFTERNOON. A COLD FRONT EXTENDED SOUTHWEST FROM THE AREA OF LOW PRESSURE ACROSS PARTS OF ARKANSAS AND TEXAS. STRONG SOUTH WINDS CONTINUE TO SPREAD WARM...MOIST AIR ACROSS MOST OF THE STATE THIS AFTERNOON. NATIONAL RADARS SHOWED SCATTERED...TO NUMEROUS SHOWERS... AND THUNDERSTORMS DEVELOPING ACROSS MUCH OF THE SOUTH-CENTRAL...AND SOUTHEAST PARTS OF THE COUNTRY. THE COLD FRONT IS EXPECTED TO MOVE OVER THE NORTHWEST PART OF ALABAMA AROUND MIDNIGHT. HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP WELL AHEAD OF THE COLD FRONT. SOME OF THESE STORMS MAY BECOME SEVERE THROUGH THE REMAINDER OF THIS AFTERNOON... AND INTO THE EVENING. THESE THUNDERSTORMS MAY PRODUCE TORNADOES... DAMAGING WINDS...AND LARGE HAIL. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP...AND SWEEP ACROSS THE AREA LATE TONIGHT...AHEAD OF THE COLD FRONT. THE STORMS MAY PRODUCE SEVERE WEATHER AS WELL. DAMAGING WIND GUSTS GREATER THAN 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND ISOLATED TORNADOES CAN ALSO BE ANTICIPATED WITH THESE STORMS. THE STORM PREDICTION CENTER HAS PLACED AN AREA...WEST OF A SCOTTSBORO...ANNISTON...BIRMINGHAM...TUSCALOOSA LINE UNDER A MODERATE RISK OF SEVERE WEATHER. THE REST OF NORTH...AND CENTRAL ALABAMA AREA UNDER A SLIGHT RISK. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. ALL PERSONS ACROSS THE STATE ARE ENCOURAGED TO REVIEW THEIR SEVERE WEATHER PLANS. WATCHES AND WARNINGS ARE ANTICIPATED THROUGH THE REMAINDER OF THE AFTERNOON AND ESPECIALLY TONIGHT. EMERGENCY MANAGEMENT PERSONNEL AS WELL AS LAW ENFORCEMENT AGENCIES MAY WANT TO MAKE PLANS FOR A PROLONGED WEATHER EVENT THAT WILL LAST THROUGH THE OVERNIGHT HOURS TONIGHT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:43 PM CST | Tornado Warning | BMX | Montgomery | 62 min |
| Feb 13, 3:32 PM CST | Severe Thunderstorm Warning | BMX | Bullock | 28 min |
| Feb 13, 3:40 PM CST | Tornado Warning | BMX | Bullock, Macon | 35 min |
| Feb 13, 4:10 PM CST | Tornado Warning | BMX | Pike | 35 min |
| Feb 13, 4:15 PM CST | Tornado Warning | BMX | Macon | 30 min |
| Feb 13, 4:26 PM CST | Tornado Warning | BMX | Lee | 64 min |
| Feb 13, 4:37 PM CST | Tornado Warning | BMX | Bullock | 38 min |
| Feb 13, 5:13 PM CST | Tornado Warning | BMX | Bullock | 17 min |
| Feb 13, 5:18 PM CST | Tornado Warning | BMX | Russell | 57 min |
| Feb 13, 5:41 PM CST | Severe Thunderstorm Warning | BMX | Colbert, Lauderdale | 64 min |
Nearby
Tornado Warnings in Alabama, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.